| Model Number |
ZXR00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: an exact date was not provided but the account commented that the onset of symptoms was (b)(6) 2018.(b)(4).All pertinent information available to johnson and johnson vision has been submitted.
Event or Problem Description
It was reported that the tecnis symfony multifocal intraocular lens (model zxr00, +13.5 diopter) was explanted from the patient¿s right eye because of patient experiencing bothersome glare when driving at night.A competitor lens was used as a replacement.No incision enlargement, no vitrectomy was performed, no sutures were used and no patient injury occurred.Reportedly, a posterior capsule yag (yttrium aluminum garnet) was performed.The patient¿s vision was reported as improved.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/02/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is damaged, most probably to make explant possible.The product was also inspected using a microscope with a 12x magnification.It can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Also the product is being cut in.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.